5 luglio 2017

Prolonged Post-Treatment Genital Anesthesia and Sexual Dysfunction Following Discontinuation of Citalopram and the Atypical Antidepressant Nefazodone (2007)

Prolonged Post-Treatment Genital Anesthesia and Sexual Dysfunction Following Discontinuation of Citalopram and the Atypical Antidepressant Nefazodone


Article · The Open Women’ Health Journal, December 2007
SSRI therapy is commonly associated with sexual side effects, but it is assumed that these distressing symp-toms resolve with termination of therapy. The atypical antidepressant nefazodone is infrequently associated with sexual dysfunction and may be substituted for SSRI's when sexual symptoms are intolerable. Recently, scattered case reports of persistent sexual dysfunction and genital anesthesia persisting well after termination of SSRI antidepressant therapy have surfaced. In each case, the underlying depressive disorder was in remission. Case: A 32-year old women with major depression was treated with citalopram but switched to nefazodone after 4 weeks of therapy due to genital anesthesia and orgasmic dysfunction. These symptoms continued following institution of nefa-zodone therapy and have persisted for over a year since termination of antidepressant treatment. Her depression remains in full remission. Discussion: It is likely that persistent post-treatment genital anesthesia and other sexual side effects are underreported, and physicians should be aware of this bothersome phenomenon. Formal post-treatment surveillance for this condition is war-ranted. Pharmacogenomic research may ultimately allow physicians to predict who is at risk for antidepressant induced sexual side effects.
FULL TEXT:

https://www.researchgate.net/publication/228663300_Prolonged_Post-Treatment_Genital_Anesthesia_and_Sexual_Dysfunction_Following_Discontinuation_of_Citalopram_and_the_Atypical_Antidepressant_Nefazodone



TRADUZIONE ITALIANA

Prolungata anestesia genitale post-trattamento e disfunzione sessuale in seguito alla sospensione di Citalopram e l'antidepressivo atipico Nefazodone

La terapia con SSRI è comunemente associata a effetti collaterali sessuali, ma si suppone che questi angoscianti sintomi si risolvano con l'interruzione della terapia. L'antidepressivo atipico nefazodone è raramente associato con disfunzioni sessuali e può essere sostituito allo SSRI quando i sintomi sessuali sono intollerabili. Recentemente, sono emersi casi sparsi di disfunzione sessuale persistente e anestesia genitale persistente dopo l'interruzione della terapia antidepressiva con SSRI. In ciascun caso, il disturbo depressivo sottostante era in remissione.
Caso: una donna di 32 anni con depressione maggiore è stata trattata con citalopram ma passata a nefazodone dopo 4 settimane di terapia a causa di anestesia genitale e disfunzione orgasmica. Questi sintomi sono continuati a seguito dell'istituzione della terapia con nefazodone e sono persistiti per oltre un anno dal termine del trattamento antidepressivo. La sua depressione rimane in piena remissione.
Discussione: E' probabile che l'anestesia genitale persistente post trattamento e altri effetti collaterali sessuali siano sotto-segnalati, e i medici devono essere consapevoli di questo fenomeno fastidioso. Una sorveglianza formale post-trattamento per questa condizione è auspicabile. La ricerca farmacogenomica può infine permettere ai medici di prevedere chi è a rischio di effetti collaterali sessuali indotti da antidepressivo.

Nessun commento:

Posta un commento